Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 24, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Dec 22, 2015, 4:34 AM MST for Otero County, New Mexico. It took effect at Dec 22, 2015, 12:00 PM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2015, 4:34 AM MST (11:34 UTC)
- In effect from
- Dec 22, 2015, 12:00 PM MST
- Expired
- Dec 22, 2015, 9:00 PM MST
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2902 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976 WWUS74 KEPZ 221134 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 434 AM MST TUE DEC 22 2015 ...WINDY ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON AND THIS EVENING... .A LOW PRESSURE SYSTEM WILL PRODUCE STRONG WINDS OVER SOUTHERN NEW MEXICO THIS AFTERNOON AND THIS EVENING. WEST WINDS WILL INCREASE WITH SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS TO 50 MPH. NMZ414>416-222300- /O.NEW.KEPZ.WI.Y.0024.151222T1900Z-151223T0400Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON 434 AM MST TUE DEC 22 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING. * TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH THE MORNING AND ATTAIN MAXIMUM SPEEDS BETWEEN 3 PM AND 6 PM THIS AFTERNOON BEFORE SLOWLY DIMINISHING LATER TONIGHT. * WINDS...WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS WILL EXIST...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO DAMAGE LIGHT STRUCTURES AND VEGETATION AND MAY BLOW AROUND SMALLER LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
1 follow-up statement
490 WWUS74 KEPZ 222123 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 223 PM MST TUE DEC 22 2015 ...WINDY ACROSS SACRAMENTO MOUNTAINS THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM WILL PRODUCE STRONG WINDS OVER THE SACRAMENTO MOUNTAINS THROUGH THIS EVENING. WEST WINDS WILL INCREASE WITH SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS TO 50 MPH. NMZ414>416-230400- /O.CON.KEPZ.WI.Y.0024.000000T0000Z-151223T0400Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON 223 PM MST TUE DEC 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...PEAK WINDS WILL OCCUR THROUGH 7 PM MST BEFORE STARTING TO DECREASE. * WINDS...WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS WILL EXIST...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO DAMAGE LIGHT STRUCTURES AND VEGETATION AND MAY BLOW AROUND SMALLER LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 4:06 AM MST, 28 minutes earlier.
Area forecast discussion, Dec 22, 4:06 AM MST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 406 AM MST TUE DEC 22 2015 .SYNOPSIS... WESTERLY WINDS WILL BRING SEASONABLY MILD TEMPERATURES TO SOUTHERN NEW MEXICO AND WEST TEXAS TODAY THROUGH CHRISTMAS FRIDAY. HOWEVER A SERIES OF WEAK UPPER DISTURBANCES WILL ALSO CAUSE PERIODS OF BREEZY TO WINDY CONDITIONS ALONG WITH A FEW RAIN OR MOUNTAIN SNOW SHOWERS TO THE BORDERLAND. A DEEP LOW PRESSURE SYSTEM WITH A STRONG COLD FRONT WILL RESULT IN WIDESPREAD RAIN AND SNOWS ALONG WITH MUCH COLDER TEMPERATURES THIS WEEKEND. HEAVY SNOWS MAY OCCUR OVER THE MOUNTAINS AND EVEN SOME LOWLAND AREAS EAST OF THE RIO GRANDE. DRY BUT COOL WEATHER IS EXPECTED TO RETURN ON MONDAY. && .DISCUSSION... ZONAL FLOW PATTERN WILL PERSIST ACROSS THE SOUTHERN ROCKIES TODAY THROUGH FRIDAY WITH DEEP WESTERLY WIND COMPONENT SUSTAINING TRANSPORT OF MILD AIR MASS. THUS TEMPERATURES SHOULD STAY AROUND 4 TO 7 DEGREES ABOVE NORMAL NEXT 4 DAYS. HOWEVER A SERIES OF WEAK IMPULSES/SHORT WAVES ALOFT WILL ALSO RACE EASTWARD THROUGH THE REGION. FIRST SHORT WAVE WILL MOVE ACROSS THE AREA TODAY AND THIS IN CONJUNCTION WITH DOWNSLOPE FLOW WILL SUPPORT LEE CYCLOGENESIS OVER SOUTHEAST COLORADO. STRENGTHENING LOW AND MID LEVEL GRADIENTS WILL THUS PRODUCE WINDY CONDITIONS THIS AFTERNOON/THIS EVENING. IN ADDITION LIFT AND MOISTURE WILL BE ADEQUATE TO INDUCE A FEW MAINLY LIGHT RAIN SHOWERS ACROSS NORTHERN AND WESTERN ZONES TODAY/TONIGHT WITH LIGHT SNOW POSSIBLE HIGHER MOUNTAINS. ANOTHER WEAK FAST MOVING SHORT WAVE WILL MOVE ACROSS AREA ON WEDNESDAY AGAIN PRODUCING ANOTHER LEE CYCLONE TO THE NORTHEAST ALONG WITH BREEZY TO WINDY CONDITIONS AND A FEW MAINLY LIGHT RAIN SHOWERS NORTHERN AND WESTERN PORTIONS OF THE CWA. WINDS AND PRECIPITATION COVERAGE SHOULD DIMINISH SOMEWHAT THURSDAY AND FRIDAY BUT SKIES WILL REMAIN PARTLY TO MOSTLY CLOUDY AS MID/HIGH LEVEL PACIFIC MOISTURE STREAMS INTO THE REGION. MODELS AND ENSEMBLES REMAINING RATHER CONSISTENT NOW CONCERNING WEEKEND WINTER STORM. THUS EXPECT DEEP UPPER LOW TO MOVE SOUTHEASTWARD INTO ARIZONA SATURDAY MORNING BEFORE PIVOTING EAST SOUTHEASTWARD ACROSS NORTH CENTRAL MEXICO AND INTO FAR WEST TEXAS SATURDAY NIGHT AND SUNDAY. CONCURRENTLY A STRONG PACIFIC COLD FRONT WILL ENTER THE CWA FROM THE WEST SATURDAY MORNING FOLLOWED BY A CANADIAN FRONT PLUNGING SOUTHWARD THROUGH THE AREA SATURDAY AFTERNOON AND EVENING. DIFFERENTIAL PVA FIELDS ALOFT AND LOW LEVEL FRONTOGENETIC PARAMETERS INDICATE THIS SCENARIO WILL INDUCE DEEP STRONG UPWARD VERTICAL MOTION OVER SOUTHERN NEW MEXICO/WEST TEXAS WITH UPPER SYSTEM PULLING MOIST AIR FROM THE SOUTH UP AND OVER THE COLD AIR AT THEW SURFACE. THUS WIDESPREAD PRECIP IS FORECASTED SATURDAY THROUGH SUNDAY. TWO SIGNIFICANT UNCERTAINTIES STILL EXIST. FIRST THE GFS IS FASTER BY ABOUT 12 HOURS WITH SYSTEM MOVEMENT COMPARED TO THE ECMWF. AT THIS TIME ENSEMBLES/SUPERBLEND DATA SUPPORT THE FASTER SOLUTION SO WILL OUTLOOK ACCORDINGLY AND DRY THINGS OUT SUNDAY NIGHT. SECOND UNCERTAINTY IS WHERE AND HOW MUCH PRECIP WILL FALL. LATEST GFS SHOW STRONG SURFACE CYCLOGENESIS TO THE EAST SATURDAY NIGHT AND SUNDAY WHICH GENERATES A NORTHWEST FLOW ACROSS THE AREA. THIS IN TURN MAY BRING PRECIP TO AN END EVEN EARLIER THAN NOW EXPECTED. IN ANY CASE TEMPERATURE FIELDS INDICATE RAIN CHANGING TO SNOW WEST TO EAST ON SATURDAY MORNING/AFTERNOON WITH MOSTLY SNOW FALLING ALL LOCATIONS SATURDAY NIGHT. HEAVIEST SNOW AMOUNTS NOW LOOK TO BE ACROSS NORTHERN ZONES AND AREAS EAST OF THE RIO GRANDE WITH POSSIBLY 12 TO 24 INCH SNOWS OVER THE SACRAMENTO MOUNTAINS AND AROUND 3 TO 6 INCH AMOUNTS LOWLANDS. AGAIN THOUGH...LATER DATA MAY CHANGE THIS ASSESSMENT. BY MONDAY SYSTEM WILL BE EST OF THE REGION WITH COOL BUT DRY WEATHER EXPECTED. && .AVIATION...VALID 22/12Z-23/12Z. ISOLATED AREAS OF MVFR CEILINGS AND VISIBILITIES IN RAIN AND HIGH MOUNTAIN SNOW SHOWERS. OTHERWISE MOSTLY VFR CONDITIONS EXPECTED WITH WIDESPREAD AREAS OF CEILINGS FROM 8000 TO 15,000 FEET AGL. AREAS OF MODERATE OR GREATER TURBULENCE BELOW 6000 FEET AGL WITH SURFACE WINDS GUSTING FROM 40 TO 50 MPH MAINLY FROM 20Z TO 03Z. && .FIRE WEATHER... WESTERLY WINDS WILL BRING SEASONABLY MILD TEMPERATURES TO SOUTHERN NEW MEXICO AND WEST TEXAS TODAY THROUGH CHRISTMAS FRIDAY. HOWEVER A SERIES OF WEAK UPPER DISTURBANCES WILL ALSO CAUSE PERIODS OF BREEZY TO WINDY CONDITIONS ALONG WITH A FEW RAIN OR MOUNTAIN SNOW SHOWERS TO THE BORDERLAND. WINDS WILL GUST AROUND 40 TO 50 MPH THIS AFTERNOON WITH GUSTS AROUND 40 MPH ON WEDNESDAY. LOWEST HUMIDITY AROUND 40 TO 50 PERCENT LOWLANDS AND 60 TO 70 PERCENT MOUNTAINS TODAY AND WEDNESDAY. A DEEP LOW PRESSURE SYSTEM WITH A STRONG COLD FRONT WILL RESULT IN WIDESPREAD RAIN AND SNOWS ALONG WITH MUCH COLDER TEMPERATURES THIS WEEKEND. HEAVY SNOWS MAY OCCUR OVER THE MOUNTAINS AND EVEN SOME LOWLAND AREAS EAST OF THE RIO GRANDE. DRY BUT COOL WEATHER IS EXPECTED TO RETURN ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 64 46 61 43 / 0 0 0 0 SIERRA BLANCA 65 43 63 38 / 0 0 0 0 LAS CRUCES 62 42 62 39 / 0 0 0 0 ALAMOGORDO 60 40 59 39 / 0 0 0 0 CLOUDCROFT 43 32 42 28 / 20 30 30 10 TRUTH OR CONSEQUENCES 60 34 59 38 / 0 20 10 10 SILVER CITY 52 38 50 36 / 20 30 30 20 DEMING 62 41 60 38 / 0 10 10 10 LORDSBURG 58 36 58 37 / 0 20 20 20 WEST EL PASO METRO 65 46 63 42 / 0 0 0 0 DELL CITY 64 39 62 36 / 0 0 0 0 FORT HANCOCK 68 44 65 42 / 0 0 0 0 LOMA LINDA 58 46 60 41 / 0 0 0 0 FABENS 66 45 63 43 / 0 0 0 0 SANTA TERESA 63 46 63 42 / 0 0 0 0 WHITE SANDS HQ 62 45 61 42 / 0 0 0 0 JORNADA RANGE 61 38 60 37 / 0 0 0 0 HATCH 63 39 61 38 / 0 0 0 0 COLUMBUS 64 43 62 41 / 0 10 10 10 OROGRANDE 62 45 61 43 / 0 0 0 0 MAYHILL 53 37 52 35 / 20 30 30 10 MESCALERO 49 37 49 30 / 20 30 30 10 TIMBERON 49 40 50 35 / 20 30 30 10 WINSTON 52 32 53 35 / 20 30 20 20 HILLSBORO 58 37 58 35 / 10 20 20 20 SPACEPORT 62 38 60 37 / 0 0 0 0 LAKE ROBERTS 51 29 50 30 / 30 40 30 30 HURLEY 54 36 53 36 / 20 30 20 20 CLIFF 57 29 53 29 / 30 30 20 30 MULE CREEK 54 27 52 25 / 30 30 30 30 FAYWOOD 55 38 55 37 / 20 20 20 10 ANIMAS 64 36 62 40 / 0 20 10 20 HACHITA 63 38 62 39 / 0 10 10 10 ANTELOPE WELLS 65 38 63 40 / 0 10 10 20 CLOVERDALE 59 39 61 39 / 0 20 10 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.